Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 44, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 27, 2015, 3:58 AM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at Jun 27, 2015, 12:48 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2015, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jun 27, 2015, 12:48 PM EDT
- Expired
- Jun 29, 2015, 12:32 PM EDT
- In force
- 48 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 16.97 ft at Jun 28, 2015, 6:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:50 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 3:50 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 AM EDT SAT JUN 27 2015
.SYNOPSIS...
ISSUED AT 350 AM EDT SAT JUN 27 2015
RAIN ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM OVER THE AREA WILL
GRADUALLY PUSH EASTWARD TODAY. DRY CONDITIONS EXPECTED OVERNIGHT
INTO SUNDAY BUT RAIN CHANCES RETURN SUNDAY NIGHT INTO MONDAY.
HIGHS TODAY WILL BE IN THE MID 60S TO LOWER 70S WITH BREEZY
NORTHERLY WINDS. LOWS TONIGHT WILL BE IN THE MID 50S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EDT SAT JUN 27 2015
HIGHLY DYNAMIC SYSTEM FOR LATE JUNE WILL CONTINUE TO STRENGTHEN
THROUGH THE MORNING AS SURFACE LOW...CURRENTLY 1006MB OVER CENTRAL
INDIANA...LIFTS INTO OHIO. DEFORMATION AXIS WILL CONTINUE TO PIVOT
OVER OUR CWA WITH SLUGGISH OVERALL SYSTEM SPEED LEADING TO
PROLONGED PERIOD OF LIGHT-MODERATE RAIN FOR OUR EASTERN HALF. AS
PREVIOUSLY MENTIONED...THIS SYSTEM FEATURES EXCELLENT MID/UPPER
LEVEL SUPPORT WITH A COUPLED UPPER JET STRUCTURE AND HIGH DEGREE
OF CURVATURE IN MID AND UPPER LEVEL TROUGH AXIS. LONGWAVE PATTERN
OVER NOAM IS RAPIDLY AMPLIFYING AND QUICKLY OCCLUDING SYSTEM WILL
MAKE VERY SLOW EASTWARD PROGRESS TODAY. PINWHEELING MIDLEVEL VORT
MAX AND GOOD LOW LEVEL DEFORMATION/FGEN ON NORTHWEST FLANK OF
SURFACE LOW WILL MAINTAIN PRECIP CHANCES IN OUR OHIO COUNTIES FOR
MUCH OF THE DAY. MAIN QUESTION IS EXACTLY HOW LONG PRECIP WILL
LAST IN THOSE COUNTIES AND MODELS CONTINUE TO STRUGGLE WITH THIS.
NAM AND ECMWF ARE SLOWER/FURTHER WEST WITH SYSTEM AND MAINTAIN
DEFORMATION AXIS/LIGHT RAIN IN OUR FAR EASTERN COUNTIES THROUGH
MUCH OF TONIGHT WHEREAS GFS AND GEM ARE JUST PROGRESSIVE ENOUGH TO
PUSH RAIN OUT OF OUR CWA BY LATE AFTERNOON. HI-RES MODELS ARE
EQUALLY SPLIT. GIVEN HIGHLY AMPLIFIED NATURE OF THIS SYSTEM AND
PERFORMANCE SO FAR...AM INCLINED TO LEAN ON THE SLOWER/FURTHER
WEST SOLUTION AND HAVE INCREASED POPS FOR TODAY AND
TONIGHT...ESPECIALLY IN OUR EASTERN COUNTIES. THAT BEING
SAID...LACK OF CONVECTIVE INSTABILITY WILL KEEP ADDITIONAL QPF
AMOUNTS FOR LATER TODAY AND TONIGHT RELATIVELY LIGHT...GENERALLY
AN INCH OR LESS. MAY BE ABLE TO CANCEL FLASH FLOOD WATCH A LITTLE
EARLY...ESPECIALLY THE OHIO COUNTIES...BUT DECIDED TO STAY THE
COURSE FOR NOW GIVEN SOME DECENT RAINFALL RATES CURRENTLY MOVING
THROUGH FORT WAYNE AREA. THIS WILL ALSO ALLOW DAY SHIFT TIME TO
MONITOR LATEST RADAR/OBSERVATIONAL TRENDS AND GET A BETTER SENSE
OF THE IMPACT BEFORE MAKING A FINAL DECISION ON HEADLINES. OUTSIDE
OF OUR EASTERN COUNTIES...COULD END UP BEING A FAIRLY NICE
AFTERNOON AS MUCH DRIER AIR IS DRAWN SOUTHWARD. EXPECT CLEARING
SKIES IN OUR WEST BY LATE IN THE DAY WITH HIGHS AROUND 70F. OTHER
MAIN STORY FOR TODAY WILL BE NORTHERLY WINDS GUSTING TO AROUND 35
MPH IN OUR EASTERN HALF DURING THE AFTERNOON.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 350 AM EDT SAT JUN 27 2015
HIGH PRESSURE RIDGE MOVG SLOWLY EAST ACROSS THE CWA WILL PROVIDE
FAIR WX ON SUNDAY. PLENTIFUL SUNSHINE SHOULD ALLOW FOR WARMER
TEMPS THOUGH WITH MEAN UPR TROF LINGERING OVER THE GRTLKS... HIGHS
SHOULD STILL BE A BIT BLO NORMAL.
SHRTWV OVER NRN SASK THIS MORNING EXPECTED TO DROP SE DOWN BACKSIDE
OF GRTLKS TROF INTO IL SUNDAY NIGHT AND THEN EAST ALONG BASE OF THE
TROF ACROSS INDIANA ON MONDAY. MODELS...ESPECIALLY GFS HAVE TRENDED
A BIT MORE SW WITH TRACK OF THIS SYSTEM SUNDAY NIGHT... BUT OVERALL
JUST MINOR ADJUSTMENTS MADE TO POPS IN THIS TIMEFRAME WITH BEST
CHANCES OF SHOWERS/TSTMS STILL LOOKING TO BE MONDAY ACROSS OUR CWA.
THIS SYSTEM SHOULD MOVE OUT OF THE AREA MONDAY NIGHT BUT SCT
SHOWERS/ISOLATED TSTMS WILL PRBLY LINGER AT LEAST INTO THE EVE...
ESPECIALLY ERN PORTIONS OF THE AREA.
LOW CHANCES OF SHOWERS/TSTMS CONT TUE AS UPR TROF AXIS JUST EAST OF
THE CWA WITH DVLPG DIURNAL INSTABILITY. ANOTHER SHRTWV EXPECTED TO
MOVE THROUGH BACKSIDE OF ERN CANADA/CONUS TROF AROUND WED BRINGING
ANOTHER CHC OF SHOWERS/TSTMS WITH BEST CHANCES SOUTH CLOSER TO OLD
FRONTAL BOUNDARY WITH A MORE SGFNT SYSTEM PSBL FRI OR SAT. MEAN TROF
SHOULD PERSIST ACROSS THE REGION THROUGH THIS PERIOD SUGGESTING
TEMPS WILL REMAIN BLO NORMAL. &&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 146 AM EDT SAT JUN 27 2015
SHARP CONTRAST CONTINUES BETWEEN KSBN AND KFWA OVERNIGHT AS HIGHLY
DYNAMIC SYSTEM WRAPS UP ACROSS CENTRAL INDIANA. DRIER LOW LEVEL
AIR HOLDING AT KSBN AND...WHILE A FEW PERIODS OF MVFR CONDITIONS
MAY BE POSSIBLE EARLY THIS MORNING...EXPECT PRIMARILY VFR
CONDITIONS THROUGH THE PERIOD. AT KFWA...BETTER FORCING AND LOW
LEVEL MOISTURE CLOSER TO THE SURFACE LOW/FRONT SHOULD LEAD TO
WORSENING CONDITIONS DURING THE NEXT FEW HOURS. SEVERAL OBS JUST
UPSTREAM ARE IFR AND FORECAST SOUNDINGS/MOS GUIDANCE SUGGEST IFR
POSSIBLE AS WELL. CONDITIONS WILL THEN GRADUALLY IMPROVE AFTER
SUNRISE AS LOW PRESSURE CENTER PULLS EASTWARD AND DRIER AIR
ADVECTS SOUTHWARD. GUSTY NORTH WINDS EXPECTED TO PERSIST THROUGH
THE DAY THOUGH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR INZ018-
022>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 26, 5:25 AM EDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EDT FRI JUN 26 2015 INZ018-022>027-032>034-OHZ004-005-015-016-024-025-270930- ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 525 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS... SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING IN INDIANA AND THROUGH SATURDAY AFTERNOON IN OHIO. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES TODAY AND TONIGHT...ALONG WITH ANY OBSERVED FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-270930- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 525 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND SATURDAY EVENING. HIGH WAVES ARE EXPECTED TO CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>017-020-MIZ078>081-OHZ001-002-270930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD 525 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:32 AM EDT | River Flood Watch | IWX | Carroll, White | 51 hr |
| Jun 27, 4:16 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| Jun 27, 4:16 AM EDT | River Flood Warning | IWX | Adams, Wells | 5 days |
| Jun 27, 4:16 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 11 days |
| Jun 27, 4:36 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Jun 27, 6:10 AM EDT | River Flood Warning | IWX | Allen | 16 hr |
| Jun 27, 8:12 AM EDT | Special Weather Statement | IWX | Allen | 33 min |
| Jun 27, 8:40 AM EDT | Flash Flood Warning | IWX | Allen | 4 hr |
| Jun 27, 9:07 AM EDT | Areal Flood Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Jun 27, 11:58 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, LaGrange, Noble, Steuben | 6 hr |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 41 hr |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 9 days |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Allen | 5 days |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Allen | 58 hr |
| Jun 27, 1:02 PM EDT | Areal Flood Warning | IWX | Blackford, Grant, Jay | 12 hr |
| Jun 27, 2:31 PM EDT | Areal Flood Warning | IWX | Allen, DeKalb, LaGrange, Noble, Steuben | 6 hr |
| Jun 27, 3:48 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 8 days |
| Jun 27, 4:16 PM EDT | Areal Flood Warning | IWX | Allen, DeKalb, LaGrange, Noble, Steuben | 45 hr |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Defiance | 71 hr |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Defiance, Henry | 6 days |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Henry | 4 days |
| Jun 27, 12:44 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 9 days |
| Jun 27, 3:48 PM EDT | River Flood Warning | IWX | Williams | 5 days |
| Jun 27, 3:48 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 42 min |
| Jun 27, 7:56 PM EDT | River Flood Warning | IWX | Putnam | 3 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.